Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2010, 6:12 PM CDT for Brooks County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2010, 6:12 PM CDT (23:12 UTC)
- Expired
- May 25, 2010, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
657
WGUS54 KBRO 252312
FFWBRO
TXC047-260000-
/O.NEW.KBRO.FF.W.0009.100525T2312Z-100526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT TUE MAY 25 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 700 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM HEAVY RAINFALL OF THREE TO FIVE INCHES PER HOUR
FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2700 9822 2679 9821 2679 9844 2687 9844
2698 9844 2699 9843
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 1:55 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 25, 1:55 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 155 PM CDT TUE MAY 25 2010 .SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...THE MCS TO THE NORTH OF THE BRO CWA IS HOLDING ON AND APPEARS TO BE BUILDING STEADILY EAST INTO THE PERSISTENT SE LOW LEVEL INFLOW. CURRENT LAPS CAPE VALUES INDICATE THAT THE CAPES HAVE DECREASED OVER THE REGION WITH CURRENT LAPS VALUES GENERALLY <2000 J/KG THIS AFTERNOON. THIS WILL LIKELY LIMIT THE SOUTHWARD PROGRESS OF THIS SYSTEM WITH THE NORTHEASTERN COUNTIES REMAINING THE MOST AFFECTED. THIS MCS WILL LIKELY CONTINUE MOVING EAST PUSHING OFFSHORE OF THE KENEDY COUNTY AREA THIS EVENING. THE CONV CHCS WILL THEN LIKELY DIMINISH LATER TONIGHT WITH THE LOSS OF THE DAYTIME HEATING AND THE STABILIZATION OF THE ATMS. 500 MB RIDGING WILL STEADILY BUILD OVER THE REGION INTO TOMORROW LIKELY MAINTAINING THE HOT AND DRY CONDITIONS. OUTSIDE OF THE SHORT TERM POPS WILL MAINTAIN A FAIRLY SUMMERLIKE FORECAST. .LONG TERM /THURSDAY THROUGH MONDAY/... LITTLE CHANGE IN THE EXTENDED AS SIGNIFICANT RIDGING SUPPRESSES CLOUD COVER AND BRINGS WARMER TEMPS TO THE REGION. GULF MOISTURE ALREAD IN PLACE AT LOW LEVELS WILL HAVE LITTLE TO PUSH IT AWAY FROM THE VALLEY. SFC HIGH PRESSURE STILL EXPECTED TO MOVE INTO EASTERN TEXAS...TURNING WINDS TO THE EAST AND NORTHEAST...WHILE RELAXING THE GRADIENT. THESE CONDITIOSN WILL LIEKLY BRING SWELTERING CONDITIONS WITH HEAT INDEX VALUES OF 100 TO 105. && .AVIATION... THE MCS BETWEEN CRP AND BRO CONTINUES TO MOVE STEADILY EAST BUT HAS NOT MADE MUCH PROGRESS BUILDING SOUTH TOWARDS THE LOWER RGV. MORE SPOTTY SHOWER ACTIVITY PERSISTS OVER THE WESTERN HALF OF THE BRO CWA AND CONTINUES TO MOVE NORTH. THE LACK OF SOUTHWARD DEVELOPMENT APPEARS TO BE RELATED TO THE LACK OF CAPE VALUES INDICATED ON THE LATEST LAPS DATA WHICH INDICATES CAPES <2000 J/KG OVER THE BRO CWA. BELIEVE THAT BECAUSE OF THE LIMITED INSTABILITY THE BULK OF THE STRONGER CONV WILL BYPASS THE LOWER RGV AIRPORTS THIS AFTERNOON AND EARLY THIS EVENING ALLOWING GENERAL VFR CONDITIONS TO PREVAIL. EXPECT LOW CEILINGS TO REFORM ONCE AGAIN LATER TONIGHT AS THE SATURATED NIGHTTIME INVERSION REFORMS. THIS WILL LIKELY RESULT IN SOME MVFR CEILINGS CONTINUING INTO TONIGHT THROUGH EARLY TOMORROW MORNING. && .MARINE... TONIGHT THROUGH 7 AM THURSDAY...THE PGF WILL STEADILY AND SLOWLY SLACKEN THROUGH THURSDAY ALLOWING THE WINDS AND SEAS TO GRADUALLY DIMINISH OVER THE REGION. SCEC WORDING WILL LIKELY BE NECESSSARY TOMORROW FOR BOTH THE BAY AND GULF WATERS. OTHERWISE FAIRLY BENIGN MARINE CONDITIONS WILL PREVAIL. THURSDAY THROUGH THE WEEKEND...LIGHTER WINDS AND SEAS WILL BRING TRANQUIL BOATING CONDITIONS AREAWIDE THROUGH THE WEEEKEND. SEAS EXPECTED TO REMAIN GENERALLY 2 FEET OR LESS ACROSS THE GULF WATERS WITH SMOTH LAGUNA WATERS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 75 90 / 40 10 10 10 BROWNSVILLE 76 88 75 92 / 40 10 10 10 HARLINGEN 76 90 73 94 / 40 10 10 10 MCALLEN 76 93 75 96 / 40 20 10 10 RIO GRANDE CITY 76 96 73 97 / 40 30 10 10 SOUTH PADRE ISLAND 77 84 77 87 / 40 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 60/64
Hazardous weather outlook, May 25, 12:50 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1250 PM CDT TUE MAY 25 2010 TXZ248>250-252>255-261100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1250 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT BROOKS... KENEDY AND JIM HOGG COUNTIES THIS AFTERNOON PRODUCING FREQUENT LIGHTNING...BRIEF WIND GUSTS FROM 35 TO 45 MPH...PEA TO MARBLE SIZE HAIL AND TORRENTIAL RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN BROOKS...KENEDY AND JIM HOGG COUNTIES. GMZ130-132-135-150-155-170-175-TXZ251-256-257-261100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1250 PM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT THE BAY AND GULF WATERS OF KENEDY AND WILLACY COUNTIES THIS AFTERNOON PRODUCING FREQUENT LIGHTNING...BRIEF WIND GUSTS FROM 35 TO 45 MPH...PEA TO MARBLE SIZE HAIL AND TORRENTIAL RAINS. ALSO THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
In the hours before
Special weather statement, May 25, 1:35 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 135 PM CDT TUE MAY 25 2010 TXZ250-251-253-251930- BROOKS-HIDALGO-KENEDY- 135 PM CDT TUE MAY 25 2010 ...STRONG THUNDERSTORMS WILL AFFECT HIGHWAYS 77 AND 281 IN KENEDY AND BROOKS COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT SARITA...SAN MANUEL AND LINN...UNTIL 230 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. 64/JS
Special weather statement, May 25, 2:28 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 228 PM CDT TUE MAY 25 2010 TXZ251-252100- KENEDY- INCLUDING THE CITY OF...SARITA 228 PM CDT TUE MAY 25 2010 ...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A STRONG THUNDERSTORM OVER NORTHWEST KENEDY COUNTY. MOVEMENT OF THIS THUNDERSTORM IS GENERALLY TO THE EAST-NORTHEAST AT AROUND 20 MPH. WIND GUSTS BETWEEN 35 AND 45 MPH AND HAIL UP TO THE SIZE OF NICKELS WILL AFFECT KENEDY COUNTY FROM THE BORDER PATROL CHECKPOINT NORTH TO THE KLEBERG COUNTY BORDER. TOMASELLI
Local storm report, May 25, 3:29 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD FALFURRIAS 27.22N 98.14W
05/25/2010 BROOKS TX BROADCAST MEDIA
3 TO 5 FEET OF WATER REPORTED IN SOME CITY STREETS WITH 6
INCHES OVER HIGHWAY BUSINESS 285. MOTEL 9 REPORTING WATER
GOING INTO LOWER LEVEL OF MOTEL.
&&
GBOGORADThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:05 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 115 min |
| May 25, 2:41 PM CDT | Special Marine Warning | BRO | 64 min | |
| May 25, 3:04 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 4 hr |
| May 25, 3:23 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 52 min |
| May 25, 4:17 PM CDT | Flash Flood Warning | BRO | Brooks | 118 min |
| May 25, 4:24 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 2 hr |
| May 25, 6:49 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Kenedy | 56 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.